Missouri, 2025Flood in Missouri, May 8, 2025
May 8, 2025 · NWS SGF · 1 event in 1 county or zone
50 inches of rainfall occurred on May 8, 2025. A moped was driven into a low water crossing before being swept away into Lindley Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An estimated 0.25 to 0.50 inches of rainfall occurred on May 8, 2025. A moped was driven into a low water crossing before being swept away into Lindley Creek. This ultimately led to a fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 8, 1:53 PM CST, 7 minutes earlier. Its key messages:
- Shower and isolated thunderstorm chances (30-75%) continue across the Ozarks into this evening.
- Mild and dry conditions expected for the weekend.
- Warming trend for the first half of next week
Area forecast discussion, May 8, 1:53 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
253 PM CDT Thu May 8 2025
.KEY MESSAGES...
- Shower and isolated thunderstorm chances (30-75%) continue
across the Ozarks into this evening.
- Mild and dry conditions expected for the weekend.
- Warming trend for the first half of next week
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 228 PM CDT Thu May 8 2025
An upper trough over the area will cause scattered showers and
non-severe thunderstorms to continue into this evening. Low
level moisture will stick around tonight, keeping cloud cover
over the area while potentially leading to fog. The fog signal
is not real strong, so no dense fog is currently predicted. Look
for lows tonight in the 50s.
For Friday, skies will gradually clear out through the day,
sticking around longest over the Ozarks Plateau. Highs are
forecast to be in the low 70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 228 PM CDT Thu May 8 2025
Models take the upper trough and deepen it into a closed low
that meanders somewhere in the vicinity of LA this weekend into
Monday before slowly drifting back N-NE into mid-week. The
weekend looks dry with highs in the 70s to low 80s, but models
are trending toward having the low impacting the area more with
recent runs, which may bring showers and thunderstorms into the
picture Monday and Tuesday. Currently, the forecast features
20-30% PoPs over the eastern half of the CWA, but that may need
to be increased if models persist in their trends.
Confidence decreases by mid week, but a warming trend is
expected as an upper ridge moves into the area behind the upper
low. Forecast highs for Wednesday are in the mid 80s. The
warm airmass also looks quite humid in latest guidance. There is
potential for a shortwave to move through the region mid to late
next week, which could pose a risk for thunderstorms. If there
is overlap between the warm, moist airmass and any shortwave
energy, severe weather may be possible. CSU and CIPS output does
highlight the region for severe risk, but confidence is low at
this time. Stay tuned.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1215 PM CDT Thu May 8 2025
MVFR conditions for the most part this afternoon and evening
with isolated to scattered showers and thunderstorms
persisting. Decreased ceilings to IFR category is expected
tonight into early Friday morning. Fog is also possible, but low
predictability prevents putting into the TAF at this time.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, May 8, 1:16 PM CST, 44 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
216 PM CDT Thu May 8 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
216 PM CDT Thu May 8 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated lightning risk.
DISCUSSION...
Scattered showers and a few thunderstorms will move through the
region this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
Flood, Dallas
- When
- May 8, 2:00 PM CST
- Where
- Dallas County, 3.02 mi SSW of Louisburg to 3.1 mi SSW of Louisburg
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 37.708, -93.166
A fatality occurred when a moped was driven into a low water crossing on Mathis Road and was swept into Lindley Creek. An estimated rainfall amount of 0.50 to 0.75 inches had fallen.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Dallas | 2025-05-08 | | | Vehicle/Towed Trailer | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Texas, May 8, 20254 injured · $6.1 million · 100 kt wind · 80 events
- Flash Flooding and Hail in Texas, May 8, 20251 death · $37,000 · 1 in hail · 7 events
- High Surf in California, May 8, 20251 death · 1 event
- Hail and Damaging Winds in Texas, May 8, 2025$2.5 million · 3 in hail · 21 events
- Hail and Damaging Winds in Mississippi, May 8, 2025$2.9 million · 2.25 in hail · 5 events
- Hail and Damaging Winds in Kentucky, May 8, 2025$158,000 · 2.75 in hail · 55 events
- Hail and Damaging Winds in Tennessee, May 8, 2025$85,000 · 2 in hail · 23 events
- Damaging Winds in North Carolina, May 8, 2025$35,000 · 50 kt wind · 16 events
- Tornado and Hail in Alabama, May 8 to 10, 2025$5,000 · EF1 · 14 events
- Hail and Damaging Winds in Tennessee, May 8, 2025$30,000 · 2 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 8, 2025$7,000 · 1.75 in hail · 31 events
- Hail in Tennessee, May 8, 2025$5,000 · 2.75 in hail · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261061.